Florida, 2015

Damaging Winds and Heavy Rain in Florida, August 29, 2015

August 29, 2015 · NWS JAX · 7 events in 3 counties and zones

An upper level low over the lower MS River Valley continued a moist and divergent upper level southerly flow over the local area. Combined with daytime heating, scattered strong storms and heavy rainfall impacted the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An upper level low over the lower MS River Valley continued a moist and divergent upper level southerly flow over the local area. Combined with daytime heating, scattered strong storms and heavy rainfall impacted the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 29, 3:02 PM EST, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 29, 3:02 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
402 PM EDT SAT AUG 29 2015

...LOCALLY HEAVY RAINFALL POSSIBLE THIS WEEKEND...

...TROPICAL MOISTURE MAY ENHANCE POTENTIAL FLOOD THREAT NEXT WEEK...

.NEAR TERM /THROUGH SUNDAY/...
SCATTERED SHOWERS/TSTMS CONTINUE TO DEVELOP JUST INLAND FROM THE
ATLANTIC COAST THIS AFTN...ESPECIALLY OVER NE FL. MORE ORGANIZED
ACTIVITY RESIDES ACROSS FAR INLAND SECTIONS AS A SHORTWAVE IS
ROTATING AROUND UPPER LEVEL LOW PRESSURE ALONG THE NORTH-CENTRAL
GULF. HIGH RESOLUTION MODELS INDICATE THESE TWO AREAS OF
CONVECTION MERGING ACROSS INLAND NE FL LATE THIS AFTN INTO
EARLY EVENING. THUS...WILL MAXIMIZE POPS WITH NUMEROUS POPS
THERE...WITH SCATTERED COVERAGE ACROSS MOST OF SE GA. LATER
THIS EVENING/OVERNIGHT...PRECIP COVERAGE WILL DIMINISH...BUT
SOME POTENTIAL OF MAINLY COASTAL SHOWERS WILL PERSIST THROUGH
THE OVERNIGHT. DO NOT EXPECT ORGANIZED STRONG/SEVERE STORMS...BUT
A FEW STORMS COULD PRODUCE GUSTY WINDS AND LOCALLY HEAVY RAINFALL.
LOWS IN THE LOWER/MID 70S WILL PREVAIL.

SUNDAY...UPPER LEVEL LOW PRESSURE TO THE WEST WILL LIFT TO THE
NORTHEAST ACROSS AL/WESTERN GA BY SUNDAY AFTN. WITH DEEP LAYER
MOISTURE INCREASING SLIGHTLY...EXPECT ANOTHER ROUND OF NUMEROUS
SHWRS/TSTMS BY AFTN. NAM IS PARTICULARLY AGGRESSIVE PRODUCING
SEVERAL INCHES OF RAIN ACROSS CENTRAL/NORTH-CENTRAL FL. WILL
TEMPER THAT SOLUTION DOWN A BIT...MAXIMIZING POPS IN THE 70
PERCENT RANGE. HIGHS WILL RANGE FROM THE MID/UPPER 80S FOR NE FL
TO AROUND 90 FOR INTERIOR SE GA WITH A BIT LESS PRECIP COVERAGE.

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
ERIKA'S REMNANT VORTICITY CENTER WILL MOVE THROUGH THE FL KEYS ON
SUNDAY  EVENING...AND SHOULD BE STEERED N-NW AROUND THE PERIPHERY OF
ATLANTIC RIDGING THROUGH THE EASTERN GULF OF MEXICO. A PLUME OF
TROPICAL MOISTURE WILL CONTINUE TO BE FUNNELED NORTHWARD AS S-SE
FLOW DEEPENS THROUGH THE MID-LEVELS...WITH PWATS IN EXCESS OF 2
INCHES AND APPROACHING 2.5 INCHES AT TIMES THROUGH THE PERIOD
THROUGHOUT OUR REGION. NUMEROUS EVENING SHOWERS AND THUNDERSTORMS
OVER INLAND ON SUN AFTERNOON WILL WANE AND SHIFT IN THE COASTAL
COUNTIES...WITH ACTIVITY MOVING OFFSHORE TOWARDS MIDNIGHT. LOWS WILL
GENERALLY FALL INTO THE MID 70S.

AS ERIKA'S REMNANTS MOVE NORTHWARD INTO THE EASTERN GULF ON
MON...OUR LOCAL PRESSURE GRADIENT WILL TIGHTEN...WITH BREEZY
SOUTHEASTERLY WINDS OF 15-20 MPH EXPECTED ALONG THE COAST. BANDS OF
SHOWERS AND THUNDERSTORMS WILL ROTATE INTO OUR REGION...WITH COASTAL
CONVECTION MOST LIKELY DURING THE MORNING HOURS...SHIFTING INLAND BY
AFTERNOON. LIKELY POPS WERE USED FOR MOST LOCATIONS...ALTHOUGH
CATEGORICAL POPS WILL PROBABLY BE NEEDED IN FUTURE FORECASTS. CLOUD
COVER AND AFTERNOON CONVECTION WILL KEEP HIGHS IN THE MID TO UPPER
80S. WIDESPREAD TOTALS OF 1-2" ARE EXPECTED FROM SUN NIGHT THROUGH
MON NIGHT...WITH MUCH HIGHER TOTALS POSSIBLE IN NORTHEAST AND NORTH
CENTRAL FL WHERE HEAVIER ECHOES POTENTIALLY TRAIN FROM SOUTH TO
NORTH. LOCALIZED FLOODING WILL BE AN INCREASING THREAT...DEPENDENT
ON HOW ORGANIZED THE CONVECTIVE BANDING BECOMES AS ERIKA'S REMNANTS
MOVE INTO THE NORTHEAST GULF BY MON EVENING. FLOOD WATCHES MAY BE
NECESSARY FOR PORTIONS OF OUR FL COUNTIES IF WEEKEND RAIN TOTALS ARE
SUBSTANTIAL. THE ORGANIZATION OF ERIKA'S REMNANTS WILL ALSO
DETERMINE HOW DIURNAL OUR CONVECTION IS HEADING INTO THE NIGHTTIME
HOURS ON MON NIGHT. A MORE ORGANIZED SYSTEM COULD CONTINUE TO FEED
BANDS INTO OUR REGION...WHICH WOULD REQURE US TO SIGNIFICANTLY RAISE
POPS FROM OUR CURRENT DIURNAL DISTRIBUTION.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
ATLANTIC RIDGING WILL CONTINUE MOVING WESTWARD TOWARDS THE FL
PENINSULA TUES AND WED...RESULTING IN WEAKENING STEERING CURRENTS
LOCALLY THAT MAY KEEP ERIKA'S REMNANT MOISTURE IN PLACE FOR SEVERAL
DAYS. THIS WILL KEEP SCATTERED TO NUMEROUS POPS IN THE FORECAST ON A
DIURNAL BASIS THROUGH MIDWEEK...WITH ACTIVITY MOST LIKELY DURING THE
AFTERNOON HOURS FOR INLAND LOCATIONS AND OVER THE COASTAL WATERS
DURING THE OVERNIGHT AND EARLY MORNING HOURS. 12Z ECMWF SHOWS A
BRIEF DRYING IN THE MID-LEVELS BY LATE WED THROUGH THURS...BUT THEN
AN UPPER LEVEL LOW OVER THE CENTRAL GULF COAST STATES MAY APPROACH
OUR REGION LATE IN THE WEEK OR NEXT WEEKEND. THIS IS MOST SUGGESTED
BY THE 12Z ECMWF...WHILE THE GFS KEEPS DEEP-LAYERED RIDGING IN PLACE
LOCALLY. WILL CONTINUE WITH DIURNAL DISTRIBUTION OF SCATTERED TO
NUMEROUS POPS OVER NORTHEAST AND NORTH CENTRAL FL...WITH SCATTERED
POPS FOR SOUTHEAST GA. PLENTY OF CONVECTION WILL KEEP HIGHS IN THE
MID/UPPER 80S ON TUES AND WED. TEMPS WILL THEN TREND BACK TOWARDS 90
AT INLAND LOCATIONS LATE IN THE WEEK...DEPENDENT ON HOW EARLY
CONVECTION DEVELOPS EACH DAY. PLENTY OF HUMIDITY WILL KEEP LOWS IN
THE 70S REGION-WIDE INTO LABOR DAY WEEKEND.

&&

.AVIATION...
AREAS OF MVFR/LOCAL IFR WILL BE POSSIBLE LATER THIS AFTN INTO
THE EVENING IN SHWRS/TSTMS. FOR LATE EVENING ONWARD...VFR WILL
PREVAIL.

&&

.MARINE...
ONSHORE FLOW WILL GRADUALLY INCREASE THIS WEEKEND...WITH CAUTION
LEVEL CONDITIONS LIKELY OFFSHORE FOR LATE SUNDAY INTO MONDAY.
A BRIEF PERIOD OF CAUTION LEVEL CONDITIONS WILL ALSO BE POSSIBLE
FOR THE NEARSHORE WATERS SUNDAY NIGHT. CONDITIONS WILL GRADUALLY
IMPROVE FOR EARLY/MIDDLE OF NEXT WEEK.

RIP CURRENTS: MODERATE RISK THROUGH SUNDAY WITH ONSHORE FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  72  90  73  89 /  60  60  40  60
SSI  77  82  75  86 /  50  70  70  80
JAX  75  86  74  87 /  50  70  40  70
SGJ  75  84  76  86 /  50  70  50  80
GNV  72  87  72  87 /  60  70  30  70
OCF  73  88  72  88 /  60  70  30  80

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

ALLEN/NELSON/WALSH
Hazardous weather outlook, Aug 29, 8:10 AM EST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
910 AM EDT SAT AUG 29 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-301315-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
910 AM EDT SAT AUG 29 2015

...LOCALLY HEAVY RAINFALL POSSIBLE AT TIMES THROUGH THE WEEKEND...

...ELEVATED RISK OF RIP CURRENTS DURING THE NEXT SEVERAL DAYS AT
AREA BEACHES...

...TROPICAL MOISTURE MAY ENHANCE POTENTIAL FLOOD THREAT NEXT
WEEK...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

ONSHORE WINDS AND BUILDING SEAS WILL CREATE A MODERATE RISK OF RIP
CURRENTS AT AREA BEACHES.

NUMEROUS TO WIDESPREAD SHOWERS WITH EMBEDDED THUNDERSTORMS ARE
EXPECTED THIS AFTERNOON AND EARLY EVENING. STORM MOTION WILL
GENERALLY BE TOWARDS THE NORTHWEST AT 10 TO 15 MPH. A FEW STORMS
MAY BE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING...BUT THE
PRIMARY IMPACT TODAY WILL BE LOCALIZED HEAVY RAINFALL WHICH MAY
PRODUCE TEMPORARY FLOODING DUE TO POSSIBLE TRAINING OF CELLS.

SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE OVER LAND AREAS
TONIGHT AND LINGER OVER THE COASTAL WATERS AND ADJACENT COASTAL
COUNTIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED AS THE REMNANTS OF ERIKA WILL APPROACH THE AREA.
INCREASING WINDS AND SEAS WILL BE POSSIBLE ACROSS THE
COASTAL WATERS ALONG WITH AN ELEVATED THREAT OF RIP CURRENTS
ALONG THE COAST.

RICH TROPICAL MOISTURE FROM THE REMNANTS OF ERIKA MAY PRODUCE
WIDESPREAD HEAVY RAINS OVER MUCH OF THE AREA. THERE IS THE THREAT
FOR SIGNIFICANT FLOODING ALONG FAST RISING RIVERS AND TRIBUTARIES
SUCH AS BLACK CREEK AND THE UPPER SANTA FE RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 29, 3:08 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
408 PM EDT SAT AUG 29 2015

FLZ020>022-GAZ162-163-292100-
COLUMBIA FL-HAMILTON FL-SUWANNEE FL-CLINCH GA-ECHOLS GA-
408 PM EDT SAT AUG 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAMILTON...NORTHEASTERN
SUWANNEE...NORTHWESTERN COLUMBIA...CENTRAL CLINCH AND EASTERN ECHOLS
COUNTIES UNTIL 500 PM EDT...

AT 407 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES EAST OF
STATENVILLE TO NEAR SUWANNEE SPRINGS...AND MOVING NORTHEAST AT 35
MPH.

GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
WHITE SPRINGS...NEEDMORE AND BELMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3099 8264 3038 8259 3028 8293 3074 8295
TIME...MOT...LOC 2007Z 214DEG 28KT 3066 8288 3041 8287

ENYEDI
Special weather statement, Aug 29, 3:22 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT SAT AUG 29 2015

FLZ040-292100-
MARION FL-
422 PM EDT SAT AUG 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MARION COUNTY UNTIL
500 PM EDT...

AT 421 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
JUNIPER SPRINGS TO LEESBURG...AND MOVING NORTHWEST AT 15 MPH.

GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JUNIPER SPRINGS...SALT SPRINGS...OCKLAWAHA...WEIRSDALE...MOSS
BLUFF...LAKE WEIR...SILVER SPRINGS SHORES AND SUMMERFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2940 8175 2940 8174 2937 8174 2937 8167
      2934 8166 2934 8168 2932 8168 2928 8164
      2905 8164 2905 8166 2898 8166 2896 8167
      2896 8208 2897 8208
TIME...MOT...LOC 2021Z 146DEG 15KT 2914 8164 2880 8186

ENYEDI
Special weather statement, Aug 29, 3:59 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
459 PM EDT SAT AUG 29 2015

GAZ149-163-292145-
CLINCH GA-ATKINSON GA-
459 PM EDT SAT AUG 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATKINSON AND CLINCH
COUNTIES UNTIL 545 PM EDT...

AT 459 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF PEARSON TO
10 MILES NORTH OF NEEDMORE...AND MOVING NORTHEAST AT 10 MPH.

GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
HOMERVILLE...PEARSON...ARGYLE...DU PONT...COGDELL AND AXSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3137 8276 3136 8271 3129 8266 3128 8270
      3123 8270 3121 8268 3102 8259 3100 8255
      3096 8252 3096 8249 3085 8249 3074 8275
      3114 8297 3118 8297 3119 8300 3122 8302
TIME...MOT...LOC 2059Z 227DEG 11KT 3117 8289 3083 8273

ENYEDI
Special weather statement, Aug 29, 4:01 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
501 PM EDT SAT AUG 29 2015

FLZ037-040-292200-
MARION FL-PUTNAM FL-
501 PM EDT SAT AUG 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION AND SOUTHWESTERN
PUTNAM COUNTIES UNTIL 600 PM EDT...

AT 501 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SALT SPRINGS TO NEAR
WILDWOOD...AND MOVING NORTHWEST AT 15 MPH.

GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
OCALA...FORT MCCOY...JUNIPER SPRINGS...LYNNE...SALT SPRINGS...ORANGE
SPRINGS...LAKE DELANCY...MOSS BLUFF...LAKE WEIR...OCKLAWAHA...
WEIRSDALE...SILVER SPRINGS SHORES...SANTOS...BELLEVIEW...HOG
VALLEY...GEORGETOWN...BURBANK AND SUMMERFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2897 8229 2957 8192 2938 8156 2935 8158
      2932 8168 2928 8164 2923 8164 2896 8179
      2896 8227
TIME...MOT...LOC 2101Z 149DEG 14KT 2931 8175 2885 8198

ENYEDI
Special weather statement, Aug 29, 4:27 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
527 PM EDT SAT AUG 29 2015

FLZ036-037-040-292215-
ALACHUA FL-MARION FL-PUTNAM FL-
527 PM EDT SAT AUG 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION...
SOUTHWESTERN PUTNAM AND SOUTHEASTERN ALACHUA COUNTIES UNTIL 615 PM
EDT...

AT 526 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SPARR TO NEAR SALT
SPRINGS...AND MOVING NORTH AT 15 MPH.

GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
PALATKA...INTERLACHEN...FORT MCCOY...CITRA...SALT SPRINGS...
HAWTHORNE...ORANGE SPRINGS...CROSS CREEK...LAKE DELANCY...ANTHONY...
SPARR...HOLLISTER...REDDICK...MCINTOSH...LOWELL...MANNVILLE...
JOHNSON...HOG VALLEY...LOCHLOOSA AND BURBANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2955 8228 2967 8169 2931 8173 2924 8216
TIME...MOT...LOC 2126Z 197DEG 12KT 2932 8208 2937 8180

ENYEDI
Special weather statement, Aug 29, 4:29 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
529 PM EDT SAT AUG 29 2015

GAZ132-149-150-163-164-292200-
CHARLTON GA-CLINCH GA-ATKINSON GA-WARE GA-COFFEE GA-
529 PM EDT SAT AUG 29 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATKINSON...WESTERN
WARE...SOUTHEASTERN COFFEE...NORTHWESTERN CHARLTON AND NORTHEASTERN
CLINCH COUNTIES UNTIL 600 PM EDT...

AT 529 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PEARSON TO 6 MILES
WEST OF STEPHEN FOSTER STATE PARK...AND MOVING NORTHEAST AT 20 MPH.

GUSTY WINDS OF 35 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
WAYCROSS...HOMERVILLE...PEARSON...ARGYLE...STEPHEN FOSTER STATE
PARK...MANOR...COGDELL...NEEDHAM...MILLWOOD...BICKLEY AND AXSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3147 8261 3086 8219 3069 8250 3129 8291
TIME...MOT...LOC 2129Z 234DEG 16KT 3128 8279 3079 8245

ENYEDI

The radar

The Jacksonville radar (KJAX), 109 km away, was scanning. The volume nearest the first event began at 21:30 UTC.

Open the radar archive at this moment

Event by event

5 heavy rain, 2 thunderstorm wind. Local standard time, as filed.

Heavy Rain, Alachua

When
August 29, 4:30 PM EST to 5:00 PM EST
Where
Alachua County, 0.92 mi SE of Phifer
Reported by
Trained Spotter
Coordinates
29.690, -82.360

A spotter measured 1.51 in a half an hour.

Heavy Rain, Alachua

When
August 29, 4:35 PM EST to 6:35 PM EST
Where
Alachua County, 0.92 mi SE of Phifer
Reported by
Trained Spotter
Coordinates
29.690, -82.360

Within 2 hours 3.83 of rain was measured.

Heavy Rain, Alachua

When
August 29, 4:45 PM EST to 6:00 PM EST
Where
Alachua County, 1.2 mi E of Phifer
Reported by
Trained Spotter
Coordinates
29.700, -82.350

Within 2 hours 4.25 of rain was measured.

Heavy Rain, Duval

When
August 29, 7:05 PM EST to 9:05 PM EST
Where
Duval County, 2.16 mi SSW of Greenfield
Reported by
Trained Spotter
Coordinates
30.320, -81.460

Within 2 hours a spotter measured 3.42 of rainfall.

Heavy Rain, Duval

When
August 29, 8:10 PM EST to 8:55 PM EST
Where
Duval County, 1.79 mi E of Center Park
Reported by
Trained Spotter
Coordinates
30.280, -81.470

Within 45 minutes, 2.24 of rainfall was measured.

Thunderstorm Wind, Flagler

When
August 29, 10:50 PM EST
Where
Flagler County, Palm Coast
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
29.570, -81.210

A tree was blown down on Palm Harbor Parkway near Fire Station 24. The cost of damage was estimated.

Thunderstorm Wind, Flagler

When
August 29, 10:52 PM EST
Where
Flagler County, Bunnell
Measured
45 kt (52 mph) estimated gust
Property damage
$500
Reported by
Emergency Manager
Coordinates
29.470, -81.260

A tree was blown down on Anderson Street. The cost of damage was estimated.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 598999, 599000, 599001, 599003, 599002, 599005, 599006.